Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla - Bedtime/Em,pty Stomach.
Feb 20, 2008

I work a busy schedule, leaving the house at 5:45am and returning between 5pm and 6pm. I rush to eat by 7pm so I can take Atripla at my bedtime, which is 9pm or 9:30pm. How long must you wait after eating to take Atripla? I try 2 hours, is that enough?

Response from Dr. Henry

The concern about taking Atripla (efavirenz) with a full stomach relates mostly to an increased risk for high efavirenz level (when high fat content in meal) that could lead to increase side effects (mostly central nervous system). That concern lessens after the first several months on treatment. Atripla can usually be taken with a low fat meal/snack without significant problems. Two hours is usually enough time after a high fat meal to not result in noticeable spikes in efavirenz levels with worse side effects. Many patients can take Atripla within hours after a meal without any problems (particularly after being on Atripla for > 4-8 weeks). There can be wide variation from person to person so tracking your own experience with a diary log can be useful in discussions with your HIV specialist. KH



Previous
side effects kaletra combivir
Next
Body Rash

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement